Take part in live Q&As with our Pancreatic Cancer Specialist Nurses
Forum rules
Please see the messages in our "Rules" section
The_petal
Posts: 11
Joined: Wed Oct 17, 2018 9:57 am

Conflicting advice/medicine

Postby The_petal » Sat Dec 01, 2018 9:20 am

Like most here I have a well stocked medicine cupboard and am taking a large number of different medicines and I am not always sure that they are compatable!

I am on Folfirinox ( 3 infusions so far, every 2 weeks) and in addition to the usual meds I am having daily blood thinning injections of Tinzaparin Sodium.

At the moment I am having a lot of diarrhea on my 'non treatment week' and have been prescribed Omeprazole capsules to treat it, however when I read the enclosed leaflet there is a warning about having it if you are taking any blood thinning medicines ~ so is it safe to take?

Also I have, but am not taking, Lopermide to take for loose stools and if that doesn't work to take Cirofloxacin. But I my understanding was that these were only to take during my treatment week rather than as a general medicine ~ is this correct or could I take them whenever I have loose motions/diarrhea?

toodotty
Posts: 147
Joined: Sat Jun 09, 2018 4:17 pm

Re: Conflicting advice/medicine

Postby toodotty » Sat Dec 01, 2018 10:46 pm

Hi The_petal,
I also have a cupboard full of medicines, most of which I no longer take. On chemo day and for the following three days I have Dexamethosone (anti-inflammatory) and also Ondansetron (anti-nausea) which I take on chemo day and the following day and that is it. I do not need the rest and I have had to beg them to stop dispensing them. I do not have blood thinning injections though I do know of some NHS Trusts that give these to everyone, thankfully not mine as I am still fit and healthy and given the amount of pressure of liver is under I am unhappy about the over medication that can occur.

It took me a while to work out the best for me as during chemo and for the next four days I tend to be slightly constipated but then the body switches to diarrhoea, this is where I re-introduce Omeprazole just to control this. Around chemo I also keep the food really simple, totally vegan and low or no gluten just to give the stomach time to recover and flush out the chemo. Also some of the drugs have the same side effects as they are trying to solve so you do wonder if it is just making it worse!

This seems to work best for me, I don't worry about a bit of weight loss during chemo week and look to regain the following week. But please check with your medical team as to how they expect you to use these drugs as they know your medical needs. But I do think this is just standard dispensing.


Erika

PCUK Nurse Rachel R
Posts: 28
Joined: Thu Jan 25, 2018 10:52 am

Re: Conflicting advice/medicine

Postby PCUK Nurse Rachel R » Tue Dec 04, 2018 3:06 pm

Hi The_petal,

It's Rachel here, one of the support line nurses.

I will email you to try and help answer your queries - hope that's okay.

Kind wishes,

Rachel

Rachel Richardson
Pancreatic Cancer Specialist Nurse
Support Team
Pancreatic Cancer UK
email: nurse@pancreaticcancer.org.uk
support line: 0808 801 0707

The_petal
Posts: 11
Joined: Wed Oct 17, 2018 9:57 am

Re: Conflicting advice/medicine

Postby The_petal » Fri Dec 07, 2018 1:23 pm

Many thanks for the DM